Alert archive / Colorado / Freeze Watches in 2012
Freeze Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze watch at Oct 7, 2012, 4:15 AM MDT for 12 counties in Colorado. It took effect at Oct 8, 2012, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 4:15 AM MDT (10:15 UTC)
- In effect from
- Oct 8, 2012, 12:00 AM MDT
- Expired
- Oct 7, 2012, 2:32 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 49 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
230 WWUS75 KPUB 071015 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 415 AM MDT SUN OCT 7 2012 COZ089-095-096-098-071615- /O.NEW.KPUB.FZ.A.0004.121008T0600Z-121008T1500Z/ /O.CON.KPUB.HZ.W.0001.000000T0000Z-121007T1500Z/ CROWLEY COUNTY-WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...EADS...SHERIDAN LAKE...LAMAR 415 AM MDT SUN OCT 7 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * LOCATION...CROWLEY...KIOWA...AND PROWERS COUNTIES. * TEMPERATURES...ALTHOUGH SUB FREEZING TEMPERATURES HAVE NOT YET DEVELOPED OVER MOST OF THE AREA...THEY ARE STILL POSSIBLE THROUGH SUNRISE THIS MORNING. EVEN COLDER TEMPERATURES IN THE 20S TO AROUND 30 ARE POSSIBLE EARLY MONDAY MORNING. * IMPACT...THESE TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. THEY MAY ALSO FREEZE EXPOSED PIPES AND IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ083-086>088-093-094-097-099-071615- /O.NEW.KPUB.FZ.A.0004.121008T0600Z-121008T1500Z/ /O.CON.KPUB.FZ.W.0004.000000T0000Z-121007T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG... TRINIDAD...LA JUNTA...ROCKY FORD...BRANSON...KIM...LAS ANIMAS... SPRINGFIELD...WALSH 415 AM MDT SUN OCT 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * LOCATION...PUEBLO...EASTERN FREMONT...HUERFANO...LAS ANIMAS... OTERO...BENT...AND BACA COUNTIES. * TEMPERATURES...ALTHOUGH SUB FREEZING TEMPERATURES HAVE NOT YET DEVELOPED OVER MOST OF THE AREA...THEY ARE STILL POSSIBLE THROUGH SUNRISE THIS MORNING. EVEN COLDER TEMPERATURES IN THE 20S TO AROUND 30 ARE POSSIBLE EARLY MONDAY MORNING. * IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. THEY MAY ALSO FREEZE EXPOSED PIPES AND IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ069>071-084-085-071500- /O.CON.KPUB.HZ.W.0001.000000T0000Z-121007T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 415 AM MDT SUN OCT 7 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * LOCATION...EL PASO COUNTY AND THE SAN LUIS VALLEY. * TEMPERATURES...WIDESPREAD SUB FREEZING TEMPERATURES IN THE 20S TO AROUND 30 HAVE DEVELOPED OVER THE AREA. THESE READINGS ARE EXPECTED TO CONTINUE THROUGH SUNRISE THIS MORNING. THIS WILL RESULT IN A HARD FREEZE. * IMPACT...THESE TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. THEY MAY ALSO FREEZE EXPOSED PIPES AND IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
2 follow-up statements
688 WWUS75 KPUB 071452 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 852 AM MDT SUN OCT 7 2012 COZ089-095-096-098-072100- /O.EXP.KPUB.HZ.W.0001.000000T0000Z-121007T1500Z/ /O.CON.KPUB.FZ.A.0004.121008T0600Z-121008T1500Z/ CROWLEY COUNTY-WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...EADS...SHERIDAN LAKE...LAMAR 852 AM MDT SUN OCT 7 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE HARD FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. * LOCATION...CROWLEY...KIOWA...AND PROWERS COUNTIES. * TEMPERATURES...PERSISTENT CLOUD COVER KEPT TEMPERATURES JUST ABOVE FREEZING FOR MOST AREAS THIS MORNING. HOWEVER...CLEARING SKIES WILL LIKELY LEAD TO COLDER TEMPERATURES TONIGHT WITH READINGS POSSIBLY DROPPING INTO THE 20S TO AROUND 30 BY EARLY MONDAY MORNING. * IMPACT...THESE TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. THEY MAY ALSO FREEZE EXPOSED PIPES AND IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ083-086>088-093-094-097-099-072100- /O.EXP.KPUB.FZ.W.0004.000000T0000Z-121007T1500Z/ /O.CON.KPUB.FZ.A.0004.121008T0600Z-121008T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG... TRINIDAD...LA JUNTA...ROCKY FORD...BRANSON...KIM...LAS ANIMAS... SPRINGFIELD...WALSH 852 AM MDT SUN OCT 7 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. * LOCATION...PUEBLO...EASTERN FREMONT...HUERFANO...LAS ANIMAS... OTERO...BENT...AND BACA COUNTIES. * TEMPERATURES...PERSISTENT CLOUD COVER KEPT TEMPERATURES JUST ABOVE FREEZING FOR MOST AREAS THIS MORNING. HOWEVER...CLEARING SKIES WILL LIKELY LEAD TO COLDER TEMPERATURES TONIGHT WITH READINGS POSSIBLY DROPPING INTO THE 20S TO AROUND 30 BY EARLY MONDAY MORNING. * IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. THEY MAY ALSO FREEZE EXPOSED PIPES AND IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ069>071-084-085-071600- /O.EXP.KPUB.HZ.W.0001.000000T0000Z-121007T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 852 AM MDT SUN OCT 7 2012 ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE HARD FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. * LOCATION...EL PASO COUNTY AND THE SAN LUIS VALLEY. * TEMPERATURE...TEMPERATURES WILL CONTINUE TO RISE ABOVE FREEZING THROUGH MID MORNING. THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. * IMPACT...TEMPERATURES IN THE 20S THIS MORNING ACROSS A WIDESPREAD PORTION OF THE AREA HAS LIKELY BROUGHT AN END TO THE GROWING SEASON. $$
406 WWUS75 KPUB 072032 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 232 PM MDT SUN OCT 7 2012 COZ083-086>089-093>099-080245- /O.UPG.KPUB.FZ.A.0004.121008T0600Z-121008T1500Z/ /O.NEW.KPUB.FZ.W.0005.121008T0600Z-121008T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 232 PM MDT SUN OCT 7 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...PUEBLO...EASTERN FREMONT...HUERFANO...LAS ANIMAS... CROWLEY...OTERO......KIOWA...BENT...PROWERS...AND BACA COUNTIES. * TEMPERATURES...CLEARING SKIES WILL ALLOW TEMPERATURES TO DIP BELOW FREEZING TONIGHT...AS READINGS FALL INTO THE UPPER 20S AND LOWER 30S. SOME AREAS MAY EXPERIENCE A HARD FREEZE AS TEMPERATURES DROP INTO THE LOWER TO MID 20S...PARTICULARLY IN THE COLD POCKETS SUCH AS IN AND AROUND THE PUEBLO AIRPORT AND AROUND LAMAR. * IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. THEY MAY ALSO FREEZE EXPOSED PIPES AND IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze watch went out at Oct 6, 11:28 PM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Oct 6, 11:28 PM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1128 PM MDT SAT OCT 6 2012 .AVIATION...FOG AND LOW CLOUDS SLOW TO DEVELOP THIS EVENING AS POCKET OF DRIER SURFACE AIR OVER THE PLAINS WAS KEEPING T/TD SPREADS IN THE 5-7F RANGE. WINDS HAVE BEEN SLOWLY SWINGING AROUND TO THE S-SE AS OF 05Z AS SURFACE HIGH PRESSURE CONTINUES TO DROP SOUTH THROUGH THE PLAINS...SUSPECT THIS WEAK SRLY FLOW WILL ACT TO GRADUALLY LOWER THE CLOUD HEIGHTS AROUND KCOS THROUGH THE NIGHT...AND SOME PATCHY FOG WILL BEGIN TO DEVELOP BY 09Z...ESPECIALLY NORTH OF THE TERMINAL. MODEL SOUNDINGS SUGGEST SATURATED LAYER NEAR THE SURFACE NEVER BECOMES DEEP ENOUGH FOR MUCH PRECIP OTHER THAN SOME FLURRIES...SO REMOVED THE -FZDZ MENTION FROM BOTH KPUB AND KCOS TAFS AND KEPT VISIBILITY MVFR OR BETTER FOR THE REMAINDER OF THE NIGHT. SHORT RANGE MODELS SUGGEST VERY WEAK S-SE WINDS END QUICKLY DURING THE MORNING...WHICH SHOULD LEAD TO GRADUAL CLEARING OVER THE PLAINS 15Z-16Z. LAST AREAS TO CLEAR WILL BE LOWER ARK VALLEY EAST OF KPUB...WHERE STRATUS COULD HANG ON UNTIL 16-18Z IN SPOTS. ONCE CLOUDS CLEAR BY LATE MORNING...EXPECT VFR CONDITIONS THROUGH THE REMAINDER OF SUNDAY INTO SUNDAY NIGHT. AT KALS...HIGH CLOUDS SHOULD KEEP ANY FOG PATCHY AND SHALLOW...AND WILL KEEP THE TAF VFR THROUG THE NIGHT AND EARLY MORNING SUNDAY. --PETERSEN && .PREV DISCUSSION... /ISSUED 340 PM MDT SAT OCT 6 2012/ SHORT TERM... (TONIGHT AND SUNDAY) UPPER TROF CONTINUES TO EXIT NORTHEAST CO INTO THE CENTRAL PLAINS THIS AFTERNOON AND IS SENDING ANOTHER NORTHERLY SURGE THROUGH THE EASTERN CO PLAINS. BOUNDARY IS FAIRLY WELL DEFINED ON KPUX RADAR WITH BAND OF SHOWERS DEMARCATING THE LEADING EDGE OF THIS SURGE BEHIND EXITING TROF. THINNING STRATUS DECK WILL FILL BACK IN THIS EVENING AS LOW LEVEL WINDS SHIFT AROUND FROM THE EAST AND NEXT TRAILING SHORTWAVE DROPS IN FROM THE NORTHWEST AFTER MIDNIGHT. TRAILING SYSTEM DOESNT APPEAR AS STRONG AS THE PREVIOUS...BUT TRACK IS MORE FAVORABLE TO BRING SOME LIGHT SNOW FOR THE SE MTS. MOISTURE DEEPENS WITH TEMPS A LITTLE COLDER AT THE TOP OF THE SATURATED LAYER TODAY VS YESTERDAY (-10C AS COMPARED TO -8C YESTERDAY)...AND SATURATED LAYER APPEARS A LITTLE DEEPER AS WELL. THIS SHOULD HELP DRIVE EASTERLY WINDS THROUGH THE PASSES OF THE SANGRES WITH COLD AIR POURING INTO THE SAN LUIS VALLEY AFTER 00Z. WITH SOME LIFT COMING ACROSS...THINK WE WILL SEE ANOTHER ROUND OF LIGHT RAIN/SNOW... DRIZZLE/FREEZING DRIZZLE MIX FOR THE LOWER EASTERN SLOPES OF THE SE MTS/ADJACENT I-25 CORRIDOR. STILL DOESN'T LOOK LIKE MUCH IN THE WAY OF ACCUMULATIONS...BUT COULD SEE ANYWHERE FROM A TRACE TO 2 INCHES...WITH HIGHEST AMOUNTS ALONG THE LOWER EAST FACING SLOPES. OF EQUAL CONCERN TONIGHT WILL BE THE TEMPERATURES WHICH WILL LIKELY DIP BELOW FREEZING FOR MOST OF THE SE PLAINS AND SAN LUIS VALLEY. HOW COLD IT GETS WILL DEPEND ON THE AMOUNT OF CLEARING THAT TAKES PLACE...WITH LOCATIONS FARTHEST TO THE NORTH AND EAST MOST LIKELY TO CLEAR OUT SOONEST. WITH H7 TEMPS A COUPLE DEGREES COLDER THAN YESTERDAY...IT STILL LOOKS FAVORABLE FOR A HARD FREEZE FOR EL PASO COUNTY...AS WELL AS NORTHEAST PORTIONS OF THE SE PLAINS. HOWEVER CLOUD COVER TO THE SOUTHWEST OF THIS AREA...INCLUDING PUEBLO...EASTERN FREMONT...OTERO...BACA...BENT...LAS ANIMAS...AND HUERFANO COUNTIES MAY END UP HOLDING TEMPS UP A FEW DEGREES. HARD FREEZE (28 DEGREES OR LOWER FOR 2 HRS OR MORE) LOOKS A LITTLE MORE DOUBTFUL...AND WILL DOWNGRADE FROM A HARD FREEZE WARNING TO A FREEZE WARNING FOR THOSE AREAS. THE SAN LUIS VALLEY COULD GO EITHER WAY...BUT WITH A BETTER SHOT OF CLEARING SKIES...WILL KEEP THE HARD FREEZE WARNING OUT FOR THIS AREA. MOISTURE SHALLOWS OUT IN MODEL SOUNDINGS FROM NORTH TO SOUTH EARLY TOMORROW MORNING AS UPPER TROF DROPS SOUTHWARD THROUGH THE REGION AND FLOW ALOFT BECOMES MORE NORTHWESTERLY. SHOULD SEE SOME LIGHT NORTHWESTERLY WINDS SPREAD SOUTHEASTWARD OFF THE PALMER DIVIDE AND SE MTS...WHICH WILL ERODE CLOUD COVER AWAY FROM THE PIKES PEAK REGION AND LOWER EASTERN SLOPES THROUGH 16Z. CAN'T RULE OUT SOME MORNING FLURRIES ALONG THE SOUTHERN SANGRES/NM BORDER AREA...WITH FOG/LIGHT FREEZING DRIZZLE FARTHER NORTH ALONG THE I-25 CORRIDOR FROM WALSENBURG TO KCOS UNTIL THEN. HOWEVER COVERAGE SHOULD DECREASE QUICKLY BY MID TO LATE MORNING. REST OF THE AFTERNOON LOOKS DRY WITH CLEARING SKIES FOR SOUTHERN AREAS AS THE DAY PROGRESSES. WARM UP TOMORROW WILL BE SLOW WITH WINDS REMAINING FAIRLY LIGHT...LIMITING MIXING. HAVE GONE TOWARDS THE LOW SIDE OF GUIDANCE VALUES FOR HIGHS ON THE PLAINS TOMORROW. -KT LONG TERM... (SUNDAY NIGHT THROUGH NEXT SATURDAY) GENERALLY TRANQUIL AND WARMER METEOROLOGICAL CONDITIONS ON TAP OVER THE FORECAST DISTRICT FROM MONDAY INTO THURSDAY AFTERNOON AS UPPER RIDGING RETURNS TO THE REGION. LONGER TERM METEOROLOGICAL CHALLENGE FOCUS SHOULD THEN BE REALIZED FROM THURSDAY NIGHT INTO AT LEAST FRIDAY NIGHT/SATURDAY MORNING AS LONGER TERM COMPUTER SIMULATIONS INDICATE THAT A RELATIVELY VIGOROUS AND QUICK MOVING CLOSED UPPER LOW LOCATED OVER/NEAR SOUTHERN CALIFORNIA AT 00Z FRIDAY SHIFTS INTO THE EASTERN UTAH/WESTERN COLORADO REGION BY 00Z SATURDAY AND THEN MOVES WELL NORTHEAST OF THE CWFA BY 00Z SUNDAY. AT THIS TIME...WILL TREND/DEPICT UNSETTLED METEOROLOGICAL CONDITIONS OVER THE FORECAST DISTRICT FROM LATER THURSDAY INTO THE FRIDAY NIGHT/SATURDAY MORNING TIME-FRAME. INCREASED PRECIPITATION CHANCES ARE ANTICIPATED DURING THIS TIME-FRAME IN COMBINATION WITH GUSTY WINDS AT TIMES. IN ADDITION...IF PARAMETERS FALL INTO PLACE...HEAVY SNOW MAY BE ALSO NOTED...ESPECIALLY OVER AREAS SUCH AS THE SOUTHWESTERN AND CENTRAL MOUNTAINS AND TO A LESSER DEGREE OVER THE REMAINING MOUNTAIN AREAS...ESPECIALLY FROM THURSDAY NIGHT INTO FRIDAY NIGHT/SATURDAY MORNING. IN ADDITION TO THE POTENTIAL FOR INCREASED PRECIPITATION CHANCES...GUSTY WINDS AND HIGHER ELEVATION SNOW...THERE ALSO APPEARS TO BE AN ELEVATED RISK OF SEVERE THUNDERSTORM ACTIVITY OVER EASTERN SECTIONS OF THE FORECAST DISTRICT FROM FRIDAY INTO FRIDAY NIGHT AS PROJECTED CAPES/LIS OF 1000+ J/KG AND -5C RESPECTIVELY COMBINE WITH 0 TO 6 KM BULK SHEAR VALUES OF 60+ KNOTS AT TIMES. AS ALWAYS...WFO PUEBLO WILL CONTINUE TO MONITOR FOR ALL OF THESE POTENTIAL METEOROLOGICAL CONDITIONS AS THIS POTENTIAL UPPER STORM SYSTEM THREATENS THE CWFA BY LATER NEXT WEEK. FINALLY...MAXIMUM AND MINIMUM TEMPERATURES GENERALLY RUNNING NEAR TO SLIGHTLY ABOVE SEASONAL EARLY TO MID OCTOBER AVERAGES ARE ANTICIPATED DURING THE LONGER TERM. AVIATION... MVFR CIGS WILL DROP BACK INTO THE IFR CATEGORY FOR KCOS AND KPUB THIS EVENING...WITH CIGS/VIS LOWERING INTO THE LIFR CATEGORY FOR KCOS AFTER 06Z. ANOTHER ROUND OF LIGHT RAIN/SNOW...DRIZZLE/FREEZING DRIZZLE WILL BE POSSIBLE TONIGHT AS ANOTHER TROF DROPS IN FROM THE NORTH ACROSS THE REGION. THIS SYSTEM WILL HAVE A BETTER CHANCE OF PRODUCING SOME LIGHT ACCUMULATIONS FOR THE WET MOUNTAINS AND SANGRE DE CRISTOS AS WELL AS THE PIKES PEAK REGION TONIGHT. FOR THE TAF SITES...ACCUMS SHOULD BE NEGLIGIBLE AS THE WARM GROUND WILL MELT MOST OF WHAT FALLS. HOWEVER COLD SURFACES MAY EXPERIENCE SOME ICE DEPOSITION AGAIN TONIGHT...ESPECIALLY AT KCOS. CLEARING WILL SPREAD OFF THE MOUNTAINS INTO THE KCOS/KPUB AREAS AROUND 16Z WITH VFR CONDITIONS EXPECTED THERE-AFTER. MEANWHILE...KALS WILL SEE VFR CONDITIONS THROUGH THE NIGHT WITH GUSTY EAST WINDS CONTINUING THROUGH THE EARLY EVENING HOURS BEFORE WINDS DECREASE LATER IN THE EVENING. THERE IS THE POSSIBILITY FOR SOME PATCHY FOG AROUND KALS AROUND 13-15Z...BUT PROBABILITY APPEARS TOO LOW AT THIS POINT TO MENTION IN TAF. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING UNTIL 9 AM MDT SUNDAY FOR COZ069>071-084-085- 089-095-096-098. FREEZE WARNING UNTIL 9 AM MDT SUNDAY FOR COZ083-086>088-093-094- 097-099. && 10/06
Hazardous weather outlook, Oct 6, 3:30 PM MDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 330 PM MDT SAT OCT 6 2012 COZ058>089-093>099-072130- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 330 PM MDT SAT OCT 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A HARD FREEZE IS EXPECTED TONIGHT ACROSS EL PASO...CROWLEY... KIOWA...AND PROWERS COUNTIES AND THE SAN LUIS VALLEY. TEMPERATURES IN THESE AREAS WILL FALL INTO THE 20S FOR AN EXTENDED PERIOD OF TIME OVERNIGHT...BRINGING AN END TO THE GROWING SEASON. ACROSS THE REMAINDER OF THE SOUTHEAST PLAINS INCLUDING PUEBLO... EASTERN FREMONT...OTERO...BENT...HUERFANO...LAS ANIMAS...AND BACA COUNTIES...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING...BUT MAY NOT BE AS COLD AS LOCATIONS TO THE NORTH AND EAST. CLOUD COVER SHOULD HELP INSULATE THE AREA WITH TEMPERATURES FALLING INTO THE UPPER 20S AND LOWER 30S BY EARLY SATURDAY MORNING...WHICH CAN STILL CAUSE DAMAGE TO CROPS. ANOTHER ROUND OF LIGHT RAIN...SNOW...DRIZZLE AND FREEZING DRIZZLE WILL DEVELOP ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS TONIGHT. LOCAL ACCUMULATIONS WILL RANGE FROM A TRACE TO 2 INCHES ALONG THE LOWER EAST FACING SLOPES OF PIKES PEAK...THE WETS AND SANGRE DE CRISTO MOUNTAINS. FREEZING DRIZZLE AND FOG MAY REDUCE VISIBILITIES ALONG INTERSTATE 25 AND CAUSE ICE ACCUMULATION ON COLD SURFACES SUCH AS WIND SHIELDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FREEZING TEMPERATURES WILL PERSIST FOR ALL OF THE EASTERN PLAINS AND THE SAN LUIS VALLEY THROUGH 9 AM SUNDAY MORNING. SOME AREAS OF FOG AND FREEZING DRIZZLE ACROSS THE I-25 CORRIDOR WILL GRADUALLY DIMINISH THROUGH MID MORNING WITH CLEARING SKIES BY AFTERNOON. THE NEXT SYSTEM TO IMPACT THE AREA WILL ARRIVE THURSDAY AND FRIDAY SPREADING ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE MOUNTAINS ON THURSDAY...AND ACROSS THE PLAINS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EAST FACING SLOPES OF THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS TONIGHT. 31/77
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:32 PM MDT | Freeze Warning | PUB | Baca, Bent, Crowley, Custer, Fremont, Huerfano and 6 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.